Anderson localization of partially incoherent light

Čapeta, Davor and Radić, Juraj and Szameit, Alex and Segev, Mordechai and Buljan, Hrvoje (2011) Anderson localization of partially incoherent light. Physical Review A, 84 (1). pp. 11801-4. ISSN 1050-2947

PDF - Published Version
Language: English

Download (833kB) | Preview


We study Anderson localization and propagation of partially spatially incoherent wavepackets in linear disordered potentials, motivated by the insight that interference phenomena resulting from multiple scattering are affected by the coherence of the waves. We find that localization is delayed by incoherence: the more incoherent the waves are, the longer they diffusively spread while propagating in the medium. However, if all the eigenmodes of the system are exponentially localized (as in one- and two-dimensional disordered systems), any partially incoherent wavepacket eventually exhibits localization with exponentially decaying tails, after sufficiently long propagation distances. Interestingly, we find that the asymptotic behavior of the incoherent beam is similar to that of a single instantaneous coherent realization of the beam.

Item Type: Article
Keywords: Anderson localization, disordered photonic lattices
Date: July 2011
Subjects: NATURAL SCIENCES > Physics
Additional Information: Copyright (2011) by the American Physical Society.
Divisions: Faculty of Science > Department of Physics
Project code: 119-0000000-1015
Publisher: American Physical Society
Depositing User: Gordana Stubičan Ladešić
Date Deposited: 01 Jun 2014 12:36
Last Modified: 24 Feb 2016 15:14

Actions (login required)

View Item View Item

Nema podataka za dohvacanje citata